Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 301, NWS Springfield, MO

June 2, 2008Barry County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 2, 2008, 3:54 AM CDT for Barry County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 3:54 AM CDT (08:54 UTC)
Expired
Jun 2, 2008, 5:00 AM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

County Barry County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:34 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 2, 3:34 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
334 AM CDT MON JUN 2 2008

.DISCUSSION...

THUNDERSTORMS ARE ONCE AGAIN ONGOING EARLY THIS MORNING ACROSS
THE SOUTHWESTERN PORTION OF THE CWA. THESE STORMS ARE DEVELOPING
IN AN AREA OF WARM AIR ADVECTION AS THE LOW LEVEL JET INCREASES
ACROSS THE AREA. SCATTERED STORMS ARE EXPECTED TO CONTINUE TO
DEVELOP EARLY THIS MORNING IN THIS AREA OF WARM AIR ADVECTION...
WITH IS STARTING TO DIMINISH AFTER SUNRISE. THESE STORMS SHOULD
MAINLY REMAIN BELOW SEVERE LIMITS...WITH TORRENTIAL RAINFALL THAT
COULD LEAD TO FLASH FLOODING AND SMALL HAIL THE MAIN HAZARDS...
HOWEVER CANNOT RULE OUT ONE OF THE STRONGER STORMS PRODUCING
MARGINAL SEVERE HAIL. THIS SHOULD MAINLY REMAIN ACROSS THE
SOUTHERN CWA THIS MORNING.

LATER THIS MORNING INTO THE AFTERNOON HOURS ANOTHER ROUND OF
THUNDERSTORMS...THAT ARE CURRENTLY DEVELOPING ACROSS NORTH CENTRAL
KANSAS INTO NEBRASKA...WILL MOVE TO THE SOUTHEAST INTO THE AREA.
ENOUGH INSTABILITY AND SHEAR WILL BE IN PLACE TO MAKE STRONG TO
SEVERE STORMS POSSIBLE. THE MAIN HAZARDS WILL BE LARGE HAIL...
DAMAGING WINDS AND HEAVY RAINFALL. TEMPERATURES ALOFT WILL
CONTINUE TO WARM FROM THE SOUTHWEST TO THE NORTHEAST TODAY. BY
THIS AFTERNOON THE WESTERN CWA SHOULD BECOME CAPPED ENOUGH TO
LIMIT THUNDERSTORMS. BY THIS EVENING THE STORMS SHOULD BEGIN TO
PUSH EAST OUT OF THE EASTERN CWA.

THE WARM AIR CONTINUES TO PUMP INTO THE AREA ON TUESDAY...WITH
TEMPERATURES WELL INTO THE 80S. THE STRONG CAP THAT WILL MOVE INTO
THE AREA WILL REMAIN IN PLACE ON TUESDAY. SHOULD NOT SEE ANY
PRECIPITATION THOUGH THE AFTERNOON HOURS. TOMORROW EVENING AN
UPPER LEVEL DISTURBANCE AND SURFACE BOUNDARY WILL MOVE INTO THE
AREA. THESE FEATURES SHOULD BE ABLE TO OVERCOME THE CAP...WITH
STORMS QUICKLY DEVELOP TOMORROW EVENING ONCE THE CAP BREAKS.
SEVERE WEATHER WE BE POSSIBLE AS A VERY MOIST AND UNSTABLE
AIRMASS WE BE OVER THE AREA...WITH 0-6KM WIND SHEAR VALUES OF 50
TO 60 KTS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE. THE
QUESTION FOR THE TORNADO POTENTIAL IS IF THE STORMS WILL BE ABLE TO
BECOME SURFACE BASED OR IF THEY REMAIN ELEVATED. IF THEY CAN GET
SURFACE BASED AN ISOLATED TORNADO WILL BE POSSIBLE. THE FRONT WILL
NOT BE ABLE TO MAKE MUCH HEAD WAY SOUTH AS UPPER LEVEL RIDGE
CONTINUES TO BUILD IN. THEREFORE...THIS ACTIVITY SHOULD MAINLY
AFFECT THE NORTHERN PORTIONS OF THE CWA.

WEDNESDAY INTO THURSDAY UPPER LEVEL RIDGING WILL BE OVER THE
REGION...WITH MUGGY CONDITIONS CONTINUING. THINK THE AREA WILL
REMAIN TOO CAPPED TO GET ANY AFTERNOON CONVECTION TO FIRE WITH THE
HEATING OF THE DAY. HAVE PULLED POPS OUT OF THE FORECAST FOR
WEDNESDAY THROUGH THURSDAY AFTERNOON. ANOTHER STORM SYSTEM WILL
MOVE INTO THE CENTRAL US THURSDAY NIGHT INTO FRIDAY...BRING
ADDITIONAL CHANCES FOR THUNDERSTORM AND THE POSSIBILITY FOR
SEVERE WEATHER. THE MEDIUM RANGE MODELS CONTINUE TO SLIGHTLY
DIFFER IN THE TIMING OF THE SYSTEM. HAVE GENERALLY FOLLOWED A
BLEND OF THE GFS AND THE ECMWF. WILL HAVE TO GET A BETTER HANDLE
ON THE EXACT TIMING AND ON THE MESOSCALE FEATURES TO BETTER DISCERN
THE SEVERE WEATHER MODE. THIS SYSTEM SHOULD BE MONITORED AS THE
SYNOPTIC SET UP FAVORS SEVERE WEATHER SOMEWHERE ACROSS THE CENTRAL
U.S.

WISE

&&

.AVIATION...

WHILE PREDOMINANTLY VFR CONDITIONS ARE EXPECTED OVERNIGHT AT THE
SPRINGFIELD AND JOPLIN TERMINALS...THUNDERSTORMS WILL LIKELY BE ON
THE INCREASE ACROSS THE REGION. THUNDERSTORMS WILL BECOME MORE
PREVALENT AFTER 09Z INTO MONDAY MORNING. ACTIVITY WILL LIKELY
DIMINISH AND MOVE TO THE EAST AROUND 15Z. MVFR CONDITIONS WILL BE
POSSIBLE IN THE AREAS OF PRECIPITATION. VFR CONDITIONS SHOULD
AGAIN THE RULE MONDAY AFTERNOON WITH SCATTERED STORMS REDEVELOPING
ESPECIALLY EAST OF SPRINGFIELD.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MOZ066-077-078-088-
     089-093-094-101>103.

KS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 2, 12:58 AM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 AM CDT MON JUN 2 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-030600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1258 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

   SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING:
   HAIL UP TO THE SIZE OF QUARTERS.
   WIND GUSTS UP TO 60 MPH.
   HEAVY RAIN AND LOCALIZED FLASH FLOODING.

 AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS PORTIONS OF EXTREME
  SOUTHEAST KANSAS AS WELL AS SOUTHWEST AND SOUTHERN MISSOURI FOR
  THE REMAINDER OF TONIGHT. ANOTHER THUNDERSTORM COMPLEX WILL
  LIKELY PUSH INTO SOUTHEAST KANSAS AND WESTERN MISSOURI AFTER 500
  AM.

 DISCUSSION:

  SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AN UPPER
  LEVEL FRONT ACROSS PORTIONS OF EXTREME SOUTHEAST KANSAS AS WELL
  AS SOUTHWEST AND SOUTHERN MISSOURI TONIGHT. TORRENTIAL RAINFALL
  WILL BE THE MAIN HAZARD...HOWEVER A FEW STORMS WILL BE CAPABLE
  OF HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH.

  A THUNDERSTORM COMPLEX WILL LIKELY DEVELOP ACROSS KANSAS LATE
  TONIGHT AND SPREAD INTO SOUTHEAST KANSAS AND FAR WESTERN
  MISSOURI BY DAYBREAK. THE STORMS WILL OVERSPREAD THE OZARKS INTO
  THE MORNING HOURS MONDAY. SUFFICIENT INSTABILITY AND FAVORABLE
  WIND SHEAR WILL SUPPORT STRONG STORMS WITH ISOLATED SEVERE
  STORMS POSSIBLE. HAIL AND STRONG WIND GUSTS WILL BE THE PRIMARY
  HAZARDS.

  IN ADDITION...VERY HEAVY RAINFALL ASSOCIATED WITH THESE STORMS
  MAY LEAD TO FLASH FLOODING ESPECIALLY ACROSS THOSE AREAS THAT
  RECEIVED HEAVY RAINFALL THE PAST COUPLE OF DAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP MONDAY
AFTERNOON AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA. THE MAIN
HAZARDS EXPECTED MONDAY AFTERNOON AND EVENING WILL BE LARGE HAIL
AND DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAIN COULD LEAD TO
FLASH FLOODING.

THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE IN THE WORK WEEK
AS ANOTHER SYSTEM MOVES INTO THE CENTRAL UNITED STATES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION IS NOT LIKELY DUE TO THE ISOLATED NATURE OF
 THE SEVERE WEATHER EXPECTED LATE TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jun 2, 12:03 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1203 AM CDT MON JUN 2 2008

MOZ102-103-020600-
STONE MO-BARRY MO-
1203 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR CENTRAL STONE AND EAST CENTRAL BARRY
COUNTIES UNTIL 100 AM CDT...

AT MIDNIGHT CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CRANE...OR 10 MILES SOUTH
OF AURORA...MOVING EAST SOUTHEAST AT 27 MPH.

THIS STORM WILL BE NEAR...
  GALENA BY 1225 AM CDT.
  REEDS SPRING...WEST BRANSON AND 8 MILES NORTH OF KIMBERLING CITY BY
  1240 AM CDT.
  6 MILES NORTH OF INDIAN POINT BY 1245 AM CDT.

THE TOWNS OF ELSEY...CAPE FAIR AND SILVER DOLLAR CITY ARE IN THE PATH
OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 2, 12:30 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT MON JUN 2 2008

MOZ104-020630-
TANEY MO-
1230 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 130 AM CDT...

AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR REEDS SPRING...OR 8 MILES NORTH OF
KIMBERLING CITY...MOVING EAST AT 29 MPH.

THIS STORM WILL BE NEAR...
  ROCKAWAY BEACH...BRANSON...MERRIAM WOODS AND HOLLISTER BY 1255 AM
  CDT.
  FORSYTH BY 100 AM CDT.
  8 MILES SOUTH OF TANEYVILLE BY 105 AM CDT.

THE TOWNS OF WALNUT SHADE...KIRBYVILLE...OZARK BEACH...EDGEWATER
BEACH...POWERSITE...KISSEE MILLS...RUETER AND PROTEM ARE IN THE PATH
OF THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 2, 12:37 AM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1237 AM CDT MON JUN 2 2008

MOZ093-020630-
NEWTON MO-
1237 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 130 AM CDT...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SENECA...OR 11 MILES WEST
OF NEOSHO...MOVING EAST AT 22 MPH.

THIS STORM WILL BE NEAR...
  8 MILES SOUTH OF SAGINAW BY 1245 AM CDT.
  NEOSHO BY 105 AM CDT.
  7 MILES SOUTH OF DIAMOND BY 110 AM CDT.
  GRANBY BY 120 AM CDT.
  8 MILES NORTHWEST OF FAIRVIEW BY 130 AM CDT.

THE TOWNS OF NEWTONIA...STARK CITY AND RITCHEY ARE IN THE PATH OF
THIS STORM. THIS ALSO INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 1
AND 5.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

FOSTER
Special weather statement, Jun 2, 1:32 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CDT MON JUN 2 2008

MOZ101-020700-
MCDONALD MO-
132 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN MCDONALD COUNTY UNTIL 200 AM
CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOODMAN...OR 8 MILES SOUTH OF NEOSHO...
MOVING SOUTHEAST AT 24 MPH.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN MCDONALD
COUNTY...INCLUDING THE TOWN OF POWELL.

PENNY SIZE HAIL AND WIND GUSTS TO 45 MPH ARE EXPECTED WITH THIS
STORM.

GAGAN
Special weather statement, Jun 2, 2:17 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
217 AM CDT MON JUN 2 2008

MOZ102-020800-
BARRY MO-
217 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN BARRY COUNTY UNTIL 300 AM
CDT...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF WASHBURN...OR 11 MILES WEST
OF CASSVILLE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL BE NEAR...
  EXETER BY 230 AM CDT.
  WASHBURN BY 235 AM CDT.
  SELIGMAN BY 245 AM CDT.

THE TOWNS OF WAYNE AND EAGLE ROCK ARE IN THE PATH OF THIS STORM.

PENNY SIZE HAIL...TORRENTIAL RAINFALL AND WIND GUSTS AROUND 45 MPH
ARE EXPECTED WITH THIS STORM.

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:00 AM CDTSevere Thunderstorm WarningSGFNewton35 min
Jun 2, 2:43 AM CDTSevere Thunderstorm WarningSGFBarry33 min
Jun 2, 9:45 AM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more8 hr
Jun 2, 11:19 AM CDTSevere Thunderstorm WarningSGFVernon71 min
Jun 2, 11:59 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair76 min
Jun 2, 12:26 PM CDTSevere Thunderstorm WarningSGFVernon64 min
Jun 2, 1:15 PM CDTSevere Thunderstorm WarningSGFSt. Clair, Vernon75 min
Jun 2, 1:24 PM CDTAreal Flood AdvisorySGFBenton, Cedar, Hickory, Polk, St. Clair, Vernon3 hr
Jun 2, 1:33 PM CDTSevere Thunderstorm WarningSGFHickory, Polk57 min
Jun 2, 1:47 PM CDTTornado WarningSGFCedar, St. Clair, Vernon43 min
Jun 2, 2:11 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede79 min
Jun 2, 2:26 PM CDTTornado WarningSGFCedar, Dade, Polk49 min
Jun 2, 3:07 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Webster68 min
Jun 2, 3:11 PM CDTSevere Thunderstorm WarningSGFGreene, Polk38 min
Jun 2, 3:18 PM CDTSevere Thunderstorm WarningSGFWright72 min
Jun 2, 4:00 PM CDTRiver Flood WarningSGFCedar40 hr
Jun 2, 4:04 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas56 min
Jun 2, 4:21 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas54 min
Jun 2, 4:26 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon, Shannon64 min
Jun 2, 5:13 PM CDTSevere Thunderstorm WarningSGFShannon32 min
Jun 2, 5:28 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon22 min
Jun 2, 6:52 PM CDTFlash Flood WarningSGFCamden, Cedar, Dallas, Hickory, Laclede, Polk and 1 more3 hr
Jun 2, 10:49 AM CDTSevere Thunderstorm WarningSGFBourbon71 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.